Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 12, 2021Giles County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 12, 2021, 3:15 PM CDT for Giles County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 3:15 PM CDT (20:15 UTC)
Expired
Jun 12, 2021, 4:15 PM CDT
In force
60 min
Issued by
NWS Nashville, TN

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1463 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

008 
WWUS84 KOHX 122015
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Sat Jun 12 2021
 
TNZ061-095-122115-
Giles TN-Marshall TN-
315 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 415 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Frankewing and
Prospect.

This includes Interstate 65 between mile markers 1 and 26.
 
LAT...LON 3501 8713 3546 8682 3534 8665 3531 8667
      3525 8675 3526 8683 3510 8683 3499 8685
TIME...MOT...LOC 2014Z 040DEG 10KT 3535 8679 

$$

FB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:39 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 12, 1:39 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
139 PM CDT Sat Jun 12 2021

.DISCUSSION...

A few thunderstorms have formed in the steamy air across Middle
Tennessee. A couple of the storms this afternoon and early
evening may be briefly severe with damaging wind gusts. Generally
greater coverage (30-40 percent) is expected over our western
counties where SPC has a marginal risk in place. This area is also
showing greatest capes with surface based values well over 3
kJ/kg and heat index values around 100. Showers and storms will
slowly fizzle late this evening and patchy fog is expected again
tonight.

On Sunday, similar heat and humidity coupled with the passage of
a cold front will reignite scattered thunderstorms across the
area. Again, a couple could be strong to briefly severe through
early evening Sunday.

A very different wx pattern will develop after Sunday. A
deepening trough over the eastern states will allow a few waves of
fresh Canadian air to bring some cooler and much less humid air
to Tennessee for several days. By next weekend, heat and humidity
will start creeping up again along with a chance for scattered
thunderstorms.

&&

.AVIATION...
12Z TAF DISCUSSION.

Upper trough over the mid-state finally moving off the plateau.
Shower/storm development likely to be way down today/this evening
compared to the last few days. Fog this morning will dissipate
quickly. Only VCTS in afternoon group for pcpn at this time...
but CKV has best chance of seeing storms this afternoon. Fog is
likely to develop again later tonight, and may once again go to
IFR levels CSV.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  91  69  91  64 /  30  30  10   0   0
Clarksville    71  89  66  89  62 /  30  30  10   0   0
Crossville     64  86  65  85  61 /  20  30  30   0   0
Columbia       69  90  67  89  64 /  20  30  20   0   0
Lawrenceburg   69  90  68  89  64 /  20  30  20   0   0
Waverly        70  89  66  89  64 /  40  30  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........07
Hazardous weather outlook, Jun 12, 1:19 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
119 PM CDT Sat Jun 12 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-131830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
119 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

13

In the hours before

Special weather statement, Jun 12, 12:26 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1226 PM CDT Sat Jun 12 2021

TNZ061-075-121745-
Bedford TN-Marshall TN-
1226 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1245 PM CDT...

At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 11 miles west of Lynchburg, moving south at 30 mph.

Winds in excess of 40 mph will be possible with this storm and small
hail.

This storm will remain over mainly rural areas of southeastern
Marshall and southwestern Bedford Counties.

LAT...LON 3531 8667 3543 8666 3543 8646 3533 8646
      3536 8649 3536 8651 3535 8653 3536 8654
      3537 8659 3536 8660 3533 8660 3532 8664
      3531 8665
TIME...MOT...LOC 1726Z 001DEG 28KT 3532 8657

FB
Special weather statement, Jun 12, 2:41 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
241 PM CDT Sat Jun 12 2021

TNZ061-095-122030-
Giles TN-Marshall TN-
241 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 330 PM CDT...

At 240 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Pulaski, moving south at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pulaski, Elkton and Frankewing.

This includes Interstate 65 between mile markers 2 and 22.

LAT...LON 3504 8706 3532 8694 3529 8673 3527 8673
      3525 8675 3526 8683 3501 8684
TIME...MOT...LOC 1940Z 010DEG 9KT 3523 8686

FB
Special weather statement, Jun 12, 3:02 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 PM CDT Sat Jun 12 2021

TNZ023>025-057-122045-
Hickman TN-Dickson TN-Humphreys TN-Houston TN-
302 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...
SOUTHEASTERN HOUSTON...EASTERN HUMPHREYS AND NORTHWESTERN HICKMAN
COUNTIES UNTIL 345 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 8 miles south of Erin, moving south at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Waverly, McEwen, Pinewood and Bucksnort.

This includes Interstate 40 between mile markers 146 and 165.

LAT...LON 3625 8778 3628 8756 3590 8743 3585 8775
TIME...MOT...LOC 2001Z 350DEG 18KT 3620 8766

FB
Special weather statement, Jun 12, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Sat Jun 12 2021

TNZ061-095-122115-
Giles TN-Marshall TN-
315 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND
SOUTHEASTERN GILES COUNTIES UNTIL 415 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving southwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lewisburg, Pulaski, Ardmore, Cornersville, Elkton, Frankewing and
Prospect.

This includes Interstate 65 between mile markers 1 and 26.

LAT...LON 3501 8713 3546 8682 3534 8665 3531 8667
      3525 8675 3526 8683 3510 8683 3499 8685
TIME...MOT...LOC 2014Z 040DEG 10KT 3535 8679

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:08 PM CDTFlash Flood WarningOHXRutherford112 min
Jun 11, 7:55 PM CDTSpecial Weather StatementOHXHickman50 min
Jun 11, 8:39 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett, Putnam3 hr
Jun 11, 8:43 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett62 min
Jun 11, 10:15 PM CDTSpecial Weather StatementOHXSumner, Trousdale45 min
Jun 12, 12:26 PM CDTSpecial Weather StatementOHXBedford19 min
Jun 12, 2:41 PM CDTSpecial Weather StatementOHXGiles49 min
Jun 12, 2:50 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall25 min
Jun 12, 3:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Jun 12, 3:10 PM CDTAreal Flood AdvisoryOHXGiles, Marshall2 hr
Jun 12, 3:27 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 3:29 PM CDTSpecial Weather StatementOHXWayne46 min
Jun 12, 4:14 PM CDTSpecial Weather StatementOHXWayne61 min
Jun 12, 4:15 PM CDTSpecial Weather StatementOHXGiles, Marshall60 min
Jun 12, 4:17 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury, Williamson3 hr
Jun 12, 4:42 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jun 12, 5:08 PM CDTSpecial Weather StatementOHXFentress, Pickett52 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXGiles48 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXWayne63 min
Jun 12, 5:41 PM CDTFlash Flood WarningOHXMarshall, Maury, Williamson3 hr
Jun 12, 5:42 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 5:54 PM CDTSpecial Weather StatementOHXCumberland, Fentress66 min
Jun 12, 6:41 PM CDTSpecial Weather StatementOHXDickson49 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.